Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 29, 2021, 7:46 PM CDT for Concordia Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 29, 2021, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 137 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
038
WWUS84 KJAN 300046
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
746 PM CDT Thu Apr 29 2021
LAZ024-026-300130-
Concordia LA-Catahoula LA-
746 PM CDT Thu Apr 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA AND
SOUTHWESTERN CATAHOULA PARISHES UNTIL 830 PM CDT...
At 746 PM CDT, Meteorologists were tracking a strong thunderstorm
over Larto, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
New Era around 750 PM CDT.
Monterey around 805 PM CDT.
Deer Park around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 9152 3153 9151 3152 9152 3151 9151
3145 9152 3141 9148 3137 9147 3137 9151
3139 9153 3143 9154 3143 9155 3140 9158
3138 9157 3138 9155 3135 9155 3131 9151
3129 9195 3146 9199
TIME...MOT...LOC 0046Z 260DEG 30KT 3139 9189
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 29, 6:14 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 29, 6:14 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 614 PM CDT Thu Apr 29 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered -SHRA with a few intermittent -TSRA were noted across the northern and northwestern terminals early this evening. Although there is a Marginal Risk for the majority of the ARKLAMISS, the activity has been struggling to get going given relatively weak severe weather parameters. As such, will likely not see more than a brief wind gust and small hail /if applicable/. Otherwise, there may be periods of a lull in this activity throughout the TAF period, whilst the rainfall gradually shifts south and east with time, maintaining the potential for SHRA. Have tried to time the best chance for rainfall for this TAF period, with the central and southern TAF sites having a later start time for the rainfall. In addition, MVFR-IFR CIGS may occur overnight specifically for TAF sites along and south of the Interstate 20 corridor. CIGS will improve to VFR by late tomorrow morning/early afternoon. West-southwest sfc winds this evening will shift to the north/northeast tomorrow morning, due to the passage of a cold front. Could see additional SHRA activity develop along this southward sagging cold front. /29/ && .DISCUSSION... Tonight and Tomorrow: A stalling front to the west of the state has helped bring rain and possible storm chances to the ArkLaMiss region. The atmosphere has become more moist as dewpoints have climbed into the mid-upper 60s so there is enough flow for things to get ramped up but any storms that occur should be short lived. there is limited low-level shear but values do increase within the mid and deep layers of the atmosphere. On top of us being pretty toasty today with highs in the upper 80s, there is some instability out there, enough for any storms developing to become strong to severe. However these possible severe storms will mostly be isolated so with that being said, a 'Marginal Risk' has been placed for most of the entire CWA except for the Pine Belt region. The main threat with these storms will be damaging winds and hail. As we enter into the evening hours, winds aloft will become less parallel to the boundary so severe potential will decrease and should eventually end around 9-10pm tonight. Rain chances will continue into Friday as the previous mentioned boundary makes is slow transition across the region. There is no expectation for severe storms but some embedded thunder during peak heating hours cannot be ruled out. Highs for tomorrow won't be as warm as today thanks to the cold front. Expect lows tonight to range from the low to mid 60s across the entire outlook area./JNE/ Friday night through Wednesday: Come Friday evening the cold front is expected to be stalled along the Gulf coast with a >1022mb high centered over the Ohio valley and ridging back across our CWA. This will lead to a dry and cooler night with morning lows back near normal ranging from the mid 50s northeast to the lower 60s south. Our CWA will also be downstream of a closed low centered over the Rio Grande river and Texas Big Bend region. The surface high and the closed low will shift east through Saturday night leading to return flow along with southwest flow aloft. As a result our airmass will moisten from the southwest through the day Saturday and the chance for rain will return to our southwest during the afternoon. The closed low is expected to track east across Texas Saturday night before opening up as it tracks northeast Sunday through Monday. The old frontal boundary to our south will lift back to the north as a warm front Sunday. By afternoon our PWATs are expected to be back near an inch and three quarters with surface dew points in the mid to upper 60s. Extensive cloud cover looks to inhibit insolation and limit destabilization but favorable deep layer shear will develop and support the potential for severe storms capable of damaging wind gusts, hail, and a few tornadoes. Brief heavy downpours will also be possible. The main timing of the severe potential remains Sunday afternoon and evening. As the open trough lifts farther northeast of from our CWA Sunday night the severe threat will end and the rain will taper off but our low level flow will remain southerly and our winds aloft will remain southwesterly. Daytime heating will lead to at least scattered coverage of storms Monday but another shortwave trough will be dropping over the Southern Plains Monday night. This feature is expected to move across our CWA Tuesday during peak heating and enhance convection. A few severe storms including heavy rainfall look possible Tuesday afternoon and evening as well. There are significant differences in the models after Tuesday but for now rain chances look to continue into Wednesday. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 67 75 57 79 / 71 59 6 12 Meridian 66 76 55 81 / 63 41 3 6 Vicksburg 68 74 59 78 / 73 67 7 16 Hattiesburg 68 80 60 82 / 43 47 6 8 Natchez 69 75 62 78 / 69 58 10 21 Greenville 65 75 58 79 / 65 34 4 14 Greenwood 65 76 58 81 / 69 28 3 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 29/JNE/22
Hazardous weather outlook, Apr 29, 2:15 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 215 PM CDT Thu Apr 29 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-301915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones- 215 PM CDT Thu Apr 29 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Severe thunderstorms are possible and tornadoes cannot be ruled out for the entire outlook area Sunday through Sunday night. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ072>074-301915- Marion-Lamar-Forrest- 215 PM CDT Thu Apr 29 2021 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Severe thunderstorms are possible and tornadoes cannot be ruled out for the entire outlook area Sunday through Sunday night. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Apr 29, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
746 PM CDT Thu Apr 29 2021
LAZ024-026-300130-
Concordia LA-Catahoula LA-
746 PM CDT Thu Apr 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA AND
SOUTHWESTERN CATAHOULA PARISHES UNTIL 830 PM CDT...
At 746 PM CDT, Meteorologists were tracking a strong thunderstorm
over Larto, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
New Era around 750 PM CDT.
Monterey around 805 PM CDT.
Deer Park around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 9152 3153 9151 3152 9152 3151 9151
3145 9152 3141 9148 3137 9147 3137 9151
3139 9153 3143 9154 3143 9155 3140 9158
3138 9157 3138 9155 3135 9155 3131 9151
3129 9195 3146 9199
TIME...MOT...LOC 0046Z 260DEG 30KT 3139 9189
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:56 AM CDT | Special Weather Statement | JAN | Marion | 34 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.